Hail, Allegheny
- When
- June 14, 7:02 PM EST
- Where
- Allegheny County, Penn Hills
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.500, -79.817
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 14, 4:00 PM EST, 3 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 500 PM EDT FRI JUN 14 2002 ZONE UPDATE FOR INCREASED PRECIP/TSTMS DVLPMT WITHIN LAST HR ACROSS ECNTRL OHIO ASSCD WITH CLOSED UPPER LOW TO NW/INSYABILITY HEATING ETC. ADDED HVY DOWNPOURS PSBL AND GUSTY WINDS. REST SAME. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
OHZ039>041-048>050-057-058-PAZ013-020-WVZ001-142330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 436 PM EDT FRI JUN 14 2002 ...THUNDERSTORMS MAY PACK STRONG WINDS... A LINE OF SCATTERED THUNDERSTORMS WILL PROGRESS EASTWARD ACROSS THE REGION THROUGH 630 PM. COMMUNITIES THAT MAY BE AFFECTED INCLUDE ZANESVILLE...COSHOCTON...NEW PHILADELPHIA...AND NEW CASTLE THROUGH 530 PM. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 35 AND 45 MPH AND A BRIEF PERIOD OF VERY HEAVY RAIN. RESIDENTS SHOULD REMAIN ALERT FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
OHZ059-PAZ007-013-020-WVZ002>004-142315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 546 PM EDT FRI JUN 14 2002 ....STRONG WINDS POSSIBLE WITH APPROACHING THUNDERSTORMS... A LINE OF SCATTERED THUNDERSTORMS WILL PROGRESS EASTWARD ACROSS THE REGION THROUGH 7 PM. COMMUNITIES THAT MAY BE AFFECTED INCLUDE CAMBRIDGE...BARNESVILLE...CADIZ...STUEBENVILLE...LISBON... COLUMBIANA...NEW CASTLE...SHARON...AND GREENVILLE THROUGH 7 PM. THE STRONGEST STORMS WILL MOVE BETWEEN YOUNGSTOWN AND NEW CASTLE BY 615 PM. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 50 MPH AND A BRIEF PERIOD OF VERY HEAVY RAIN. RESIDENTS SHOULD REMAIN ALERT FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
PAZ008-014-142345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 621 PM EDT FRI JUN 14 2002 ...THUNDERSTORMS MAY PACK STRONG WINDS... A LINE OF SCATTERED THUNDERSTORMS WILL PROGRESS EASTWARD ACROSS THE REGION THROUGH 730 PM. COMMUNITIES THAT MAY BE AFFECTED INCLUDE GROVE CITY...KENNERDELL...OIL CITY...AND TITUSVILLE. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 50 MPH...PEA SIZED HAIL... AND A BRIEF PERIOD OF VERY HEAVY RAIN. RESIDENTS SHOULD REMAIN ALERT FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
OHZ059-PAZ007-013-020-021-WVZ002>004-150015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 705 PM EDT FRI JUN 14 2002 ...APPROACHING THUNDERSTORMS MAY PACK STRONG WINDS... A LINE OF SCATTERED THUNDERSTORMS WILL PROGRESS EASTWARD ACROSS THE COUNTY THROUGH 8 PM. COMMUNITIES THAT MAY BE AFFECTED INCLUDE IMPERIAL...SEWICKLEY...PITTSBURGH...AND MOON. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 50 MPH...PEA SIZED HAIL...AND A BRIEF PERIOD OF VERY HEAVY RAIN. RESIDENTS SHOULD REMAIN ALERT FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
PAZ015-150015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 717 PM EDT FRI JUN 14 2002 ...THUNDERSTORMS MAY PACK STRONG WINDS... A BOWING LINE OF SCATTERED THUNDERSTORMS WILL PROGRESS EASTWARD ACROSS THE COUNTY THROUGH 8 PM. COMMUNITIES THAT MAY BE AFFECTED INCLUDE EMLENTON...CLARION...AND OTHER COMMUNITIES ALONG AND EITHER SIDE OF INTERSTATE 80. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 50 MPH...PEA SIZED HAIL...AND A BRIEF PERIOD OF VERY HEAVY RAIN. RESIDENTS SHOULD REMAIN ALERT FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
727 PM EDT FRI JUN 14 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0652 PM BETHANY WV WIND DAMAGE
06/14/02 BROOKE TREES DOWN. REPORTED BY
LAW ENFORCEMENTThe Pittsburgh radar (KPBZ), 34 km away, was scanning. The volume nearest the first event began at 00:06 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301199.